Is Botox In The Neck Dangerous
As we age, our facial and neck skin becomes thinner and loses its elasticity. This makes us more prone to wrinkles, lines and sagging. With this added pressure comes an increased risk for developing diseases like osteoarthritis and thyroid conditions.
Neck lift surgery was once only available to those with significant amounts of loose neck skin and deep creases around their necks. Now there are many non-surgical options for tightening and lifting the neck and minimizing the appearance of aging signs. One such option is injecting a synthetic protein called botulinum toxin (Botox) into certain areas of the face and neck to reduce wrinkles and soften lines.
While it’s true that using too much Botox can make someone look silly, it doesn’t mean that injecting it into the neck area is unsafe. It just means that you need to be careful about how much you use when performing a neck rejuvenation procedure. If you’re not sure what “too much” looks like, here are some guidelines on how to avoid making any mistakes.
According to Dr. Jonathan Karmen, MD, a board certified plastic surgeon who specializes in cosmetic procedures, as well as medical director at Manhattan Cosmetic Surgery & MedSpa, if too much Botox is injected during a neck rejuvenation, it can cause the side of the face to droop, or in some cases the muscles that hold the neck up weaken to the point where you can’t swallow or hold your head up. He also notes that “you don’t want to apply so much [of the filler] that it starts to harden and actually block off blood vessels underneath.”
So how do you know if you’ve already crossed the line? According to Dr. Karmen, one way to gauge whether you’re applying too much is by observing the patient after the treatment has been administered. A good rule of thumb is to take note of the following symptoms that indicate you may have overdone it:
1.) Muscle weakness – There should be no pain involved, but the muscle should feel numb after the injection. Afterward, the person might notice difficulty holding his/her head up without assistance.
2.) Drooping eyelid – While the muscle under the eye will still move normally, the upper eyelids will begin to sag down. You’ll see the eyelashes coming out from beneath the lower eyelids.
3.) Jaw drop – Once the muscles responsible for keeping the jaw upright are weakened, the chin will start dropping.
These aren’t the only warning signs you should keep an eye on, though. Some other less common symptoms include:
4.) Blotchy cheeks – When too much filler is used, it can cause blotchiness throughout the face rather than just along the cheekbones. This usually appears as red splotches spread over the entire region. Other colors, including blue, green and purple, could also present themselves depending on which areas were injected with filler.
5.) Swelling – As mentioned previously, the filler should remain soft and supple. Any swelling indicates that you may have placed too much filler in the area.
6.) Dry eyes – When too much filler is injected, the surface of the face feels dry and tight.
7.) Drowsiness – If you are feeling drowsy or tired afterward, chances are you injected too much filler.
8.) Pain – The most obvious sign of discomfort is pain, especially when you touch your face. However, if you experience pain while swallowing or breathing, then you likely overdosed on the filler.
9.) Excessive sweating – Sweating is a natural response to heat; however, excessive sweating indicates that you injected too much filler into the forehead because that part of the body produces the greatest amount of sweat glands.
10.) Nausea – People often mistake nausea for motion sickness due to dizziness. Motion sickness occurs when the inner ear does not receive enough information about the movement of the outer ear. The result is a false sensation of spinning or falling.
11.) Palsy – Using too much filler causes the nerve fibers behind the muscle to become weak. This results in a loss of muscle control and tone.
12.) Temporary paralysis – If you inject too much filler into the mouth, you may find yourself unable to close your lips completely. Or, you may lose complete control of your tongue. These issues go away within 24 hours, but they should serve as a reminder to stop before you cross the line.
No matter how experienced you are at administering Botox injections, it’s always important to listen to your patients’ complaints. By paying attention to these potential side effects and taking them seriously, you can help prevent complications from occurring. And if possible, ask a friend to watch you perform the procedure in case something goes wrong.
For more information on Botox and related topics, visit the next page.
If you enjoyed reading this article and would like to see similar ones.
Please click on this link!
If you are going for best contents like me, only go to see
this website every day since it gives feature contents, thanks